Alert archive / South Dakota / Wind Advisories in 2022

Wind Advisory 14, NWS Sioux Falls, SD

April 12, 20226 counties in Iowa; 19 counties in South Dakota; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this wind advisory at Apr 12, 2022, 4:29 AM CDT for 6 counties in Iowa; 19 counties in South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Apr 12, 2022, 6:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 4:29 AM CDT (09:29 UTC)
In effect from
Apr 12, 2022, 6:00 PM CDT
Expired
Apr 13, 2022, 3:00 AM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD
All 27 counties

Cherokee County, IA, Ida County, IA, Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 63 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS73 KFSD 120929
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
429 AM CDT Tue Apr 12 2022

SDZ038-050-052-053-057>059-063-064-121700-
/O.NEW.KFSD.WI.Y.0014.220412T2300Z-220413T0600Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-
429 AM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Beadle, Gregory, Jerauld, Sanborn, Brule, Aurora, 
  Davison, Charles Mix and Douglas Counties. This includes the 
  Tribal Lands of the Yankton Sioux Tribal Nation.

* WHEN...From 6 PM this evening to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
5 follow-up statements
084 
WWUS73 KFSD 121804
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
104 PM CDT Tue Apr 12 2022

SDZ038-053-121915-
/O.CAN.KFSD.WI.Y.0014.220412T2300Z-220413T0600Z/
Beadle-Sanborn-
104 PM CDT Tue Apr 12 2022

...WIND ADVISORY IS CANCELLED...

While breezy conditions will continue into this evening, wind
speeds are expected to remain below advisory criteria, with gusts
up to 35 mph possible after winds become westerly.

$$

SDZ060-065-066-068>070-130230-
/O.EXA.KFSD.WI.Y.0014.220412T2300Z-220413T0600Z/
Hanson-Hutchinson-Turner-Bon Homme-Yankton-Clay-
104 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Hanson, Hutchinson, Turner, Bon Homme, Yankton and 
  Clay Counties.

* WHEN...From 6 PM this evening to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ050-052-057>059-063-064-130230-
/O.CON.KFSD.WI.Y.0014.220412T2300Z-220413T0600Z/
Gregory-Jerauld-Brule-Aurora-Davison-Charles Mix-Douglas-
104 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Brule, Jerauld, Gregory, Douglas, Charles Mix, Aurora 
  and Davison Counties. This includes the Tribal Lands of the 
  Yankton Sioux Tribal Nation.

* WHEN...From 6 PM this evening to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
992 
WWUS73 KFSD 130039
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
739 PM CDT Tue Apr 12 2022

SDZ050-052-057>060-063>066-068>070-130600-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-220413T0600Z/
Gregory-Jerauld-Brule-Aurora-Davison-Hanson-Charles Mix-Douglas-
Hutchinson-Turner-Bon Homme-Yankton-Clay-
739 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, south central and southeast South 
  Dakota. This includes the Tribal Lands of the Yankton Sioux 
  Tribal Nation.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
053 
WWUS73 KFSD 130124
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
824 PM CDT Tue Apr 12 2022

IAZ020-031-NEZ013-014-SDZ071-130600-
/O.EXA.KFSD.WI.Y.0014.000000T0000Z-220413T0600Z/
Plymouth-Woodbury-Dixon-Dakota-Union-
824 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In South Dakota, Union County. In Nebraska, Dixon and 
  Dakota Counties. In Iowa, Plymouth and Woodbury Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ050-052-057>060-063>066-068>070-130600-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-220413T0600Z/
Gregory-Jerauld-Brule-Aurora-Davison-Hanson-Charles Mix-Douglas-
Hutchinson-Turner-Bon Homme-Yankton-Clay-
824 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, south central and southeast South 
  Dakota. This includes the Tribal Lands of the Yankton Sioux 
  Tribal Nation.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
798 
WWUS73 KFSD 130218
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
918 PM CDT Tue Apr 12 2022

IAZ001-012-021-032-SDZ061-062-067-130800-
/O.EXB.KFSD.WI.Y.0014.000000T0000Z-220413T0800Z/
Lyon-Sioux-Cherokee-Ida-McCook-Minnehaha-Lincoln-
918 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...In South Dakota, McCook, Minnehaha and Lincoln 
  Counties. In Iowa, Lyon, Sioux, Cherokee and Ida Counties.

* WHEN...Until 3 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ020-031-NEZ013-014-SDZ050-052-057>060-063>066-068>071-130800-
/O.EXT.KFSD.WI.Y.0014.000000T0000Z-220413T0800Z/
Plymouth-Woodbury-Dixon-Dakota-Gregory-Jerauld-Brule-Aurora-
Davison-Hanson-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Clay-Union-
918 PM CDT Tue Apr 12 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, south central and southeast South 
  Dakota, northeast Nebraska and northwest and west central 
  Iowa. This includes the Tribal Lands of the Yankton Sioux 
  Tribal Nation.

* WHEN...Until 3 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
290 
WWUS73 KFSD 130757
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
257 AM CDT Wed Apr 13 2022

IAZ001-012-020-021-031-032-NEZ013-014-SDZ050-052-057>071-130900-
/O.EXP.KFSD.WI.Y.0014.000000T0000Z-220413T0800Z/
Lyon-Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Gregory-
Jerauld-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-
Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
257 AM CDT Wed Apr 13 2022

...WIND ADVISORY WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING...

While the wind advisory is expiring, gusts to 30 to 40 mph will 
continue through the day.

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:45 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Apr 11, 10:45 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1045 PM CDT Mon Apr 11 2022

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 409 PM CDT Mon Apr 11 2022

Forecast Key Messages:

1. Low pressure swinging through the region tomorrow into early
Wednesday brings the threat of severe weather, mainly across
northeastern NE, southeastern SD, and northwestern IA. All modes of
severe weather are in play.
2. Low pressure continues to slide off to the north and east through
mid week, leading to windy conditions.
3. Strong winds will lead to elevated fire weather concerns,
particularly across south central SD where drought conditions are
most severe.

This Afternoon: Diurnally driven cumulus field has developed across
the area with temperatures in the 50s and 60s. Have seen some weak
radar returns, although given the dry sub cloud layer, it does not
appear that anything is reaching the ground. Expect cumulus to
diminish later this evening as mixing tapers off.

Tonight: Precipitation chances look a bit uncertain still, despite a
relatively strong wave around 700 mb, strong jet streak at 700/850
mb, WAA at 850 mb, and mid level moisture all ahead of the main low
pressure. Uncertainty arises from the dry sub cloud layer, which
struggles to saturate through the overnight. Have reduced pops a
touch from previous, and expect any rain overnight to be west of I-
29, with amounts of a few hundredths. Warm air and southerly flow
keeps temperatures more on the mild side, with lows in the lower to
mid 40s. Breezy south/southeasterly winds continue, with the
strongest winds across south central SD.

Tuesday: Low level moisture increases as the next push of WAA slides
into the region around daybreak into the mid morning hours. This
will likely bring some stratus to the area. Expect temperatures to
warm into the upper 50s to mid 60s for most of the area, with upper
60s to possibly mid 70s near/along the MO River and into
northwestern IA where WAA and the warm front look to have the
greatest impacts. This area will also likely have an increased fire
threat, especially if precipitation is more sparse. Although rain
showers and isolated thunderstorms are possible early in the day,
chances increase as surface low pressure slides into south central
SD. Rain amounts will vary quite a bit given the convective nature
of the event, with around half an inch or less of rainfall, with the
highest amounts anticipated east of I-29. Isolated high amounts may
occur in thunderstorms.

Tuesday/Tuesday Afternoon/Night Severe Weather Threat: Severe threat
tomorrow afternoon/night is a bit complicated and conditional,
especially given the uncertainty regarding where the fronts may be
located and the potential impacts of stratus earlier in the day.
However, a couple of forcing mechanisms are in place, with both the
elevated warm front and the surface warm front. Will also be
watching where the dry line and the triple point set up, which are
also forcing mechanisms in play. Since the low track has again
shifted northwesterly, the instability corridor has shifted a touch
to the north and west as well, noted by the slight westward
expansion of the latest SPC Day 2 Outlook. There is still a bit of
uncertainty in how much instability there may be, as the NAM
(furthest north/west of the models but somewhat) brings over 2500
J/kg of surface based CAPE to the MO River and points east (along
the Day 2 Enhanced Risk area). MUCAPE values over 1200 J/kg along
and east of I-29 is also supportive of elevated supercells, which
would then grow upscale. Unlike the previous forecast, the ECMWF has
become the less bullish of the guidance, as it has now shifted to be
the furthest south and east. For storm mode, expect initial
convection to be more isolated cells, as the 0-6 km shear is more
perpendicular to the boundary, transitioning to linear mode as the
shear becomes more parallel with the dryline and cold front. Storms
may fire initially along the elevated boundary, then becoming more
surface based as they move east. All modes of severe weather are in
play. Mid level lapse rates around 7 deg C/km are supportive of
large hail, likely around golf ball sized. Wind gusts to 70 mph are
possible given the strong winds with the low level jet, which could
be brought down. Tornadoes are possible, including the potential for
a few strong tornadoes, as 0-1 km SRH is over 100, and 0-1 km bulk
shear values above 40 kts. As mentioned in the previous discussion,
expect our severe window to remain fairly limited, especially should
the more south and east track verify. Main threat would be 6-10 PM,
although storms could fire by mid afternoon should some of the hi-
res guidance verify. Severe threat should end by midnight Tuesday
night/Wednesday morning.

Tuesday Night/Early Wednesday: Precipitation continues to slowly
rotate off to the northeast, with some wrap around precip expected.
Temperatures cooling through the night may allow some snowflakes to
mix in, with temps in the 20s west of I-29 and 30s east. No
accumulation is expected.

.LONG TERM...(Wednesday through Monday)
Issued at 409 PM CDT Mon Apr 11 2022

As the system continues to move off to the northeast through
Wednesday and Thursday, strong winds remain the greatest impact as
strong CAA takes hold. Soundings indicate we will remain mixed
through the overnight hours Wednesday into Thursday which would
allow for the winds at the top of the mixed layer of around 50
knots to mix down, with gusts around or over 50 mph possible.
Tight surface pressure gradient keeps sustained winds strong as
well, likely over 20 knots (25 mph). Will need to monitor for
potential wind headlines, although have held off at this time
given the focus on the shorter term. Temperatures falling into the
20s as the system continues to slide away from our forecast area
could lead to some snowflakes, particularly north of I-90. But, as
the models have generally shifted the overall track further to
the north and west, wintry impacts look to be on the downward
trend for our area as the deformation band has also shifted off to
the north and west. Little to no snow accumulation is expected at
this time, although should the storm shift back to the south and
east, some light snow would be possible along and north of I-90.

Low pressure continues to slide off to the north Thursday night,
with mid level flow becoming more zonal for the week's end. Friday
remains on the cool and breezy side, with northwesterly flow aloft.
Models build ridging in for Saturday, ahead of the next progged
short wave on Sunday into Monday. Deterministic and ensemble
guidance are quite variable with track and depth, and thus have not
strayed from the blend. Expect continued breezy conditions, and may
see some precip although details are uncertain.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1043 PM CDT Mon Apr 11 2022

Mid-level cloud coverage will continue increasing during the
overnight period, accompanied by breezy south-southeasterly winds as
a strong system moves into the area. Low-level wind is expected
throughout the overnight period until at least sunrise, with
winds becoming stronger after sunrise with gusts over 30 knots.
Could see a rain shower or two into the early afternoon, along
with a stratus deck where MVFR/IFR cigs are possible.

Strong thunderstorms are anticipated late Tuesday afternoon starting
across the SD/NE region heading eastwards into MN and IA, with large
hail, strong winds, as well as a tornado or two being possible.

&&

.FIRE WEATHER...
Issued at 409 PM CDT Mon Apr 11 2022

Rest of today/tonight: Although not hitting criteria yet, have
maintained Red Flag Warning across south central SD as relative
humidity values have decreased this afternoon and winds are
increasing with mixing.

Tuesday: Strong winds and well above average temperatures,
particularly for the MO River Valley, will likely bring enhanced fire
danger to the area once again. RH values do look to remain above
critical thresholds, but strong winds and dry fuels may be enough to
overcome this. Regardless, precautions should be taken to prevent
fire start and spread.

Will need to monitor fire weather concerns for the rest of the week,
especially for areas which do not see substantial precipitation.
Cooler temps may help to limit this somewhat, although strong winds
and antecedent drought conditions may keep fire danger elevated
through at least Thursday.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...SG
LONG TERM...SG
AVIATION...APT
FIRE WEATHER...SG
Hazardous weather outlook, Apr 11, 7:12 PM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
712 PM CDT Mon Apr 11 2022

SDZ050-057>059-063-064-130015-
Gregory-Brule-Aurora-Davison-Charles Mix-Douglas-
712 PM CDT Mon Apr 11 2022

This Hazardous Weather Outlook is for south central South Dakota
and southeast South Dakota.

.DAY ONE...Tonight.

Relative humidity values will be increasing throughout the rest of
the evening hours, bringing an end to the high fire danger conditions
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong spring system will bring wind gusts of 30 to 55 mph and
enhanced fire danger Tuesday through Thursday. Can't rule out light
snowfall accumulations during the early morning hours Tuesday and
Wednesday, but will likely remain below an inch. Wind chills near
zero degrees are expected Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ038-039-052>054-060-130015-
Beadle-Kingsbury-Jerauld-Sanborn-Miner-Hanson-
712 PM CDT Mon Apr 11 2022

This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota and southeast South Dakota.

.DAY ONE...Tonight.

Relative humidity values will be increasing throughout the rest of
the evening hours, bringing an end to the high fire danger conditions
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong spring system will bring wind gusts of 30 to 55 mph and
enhanced fire danger Tuesday through Thursday. Can't rule out light
snowfall accumulations during the early morning hours Tuesday and
Wednesday, but will likely remain below an inch. Wind chills near
zero degrees are expected Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-130015-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-
Turner-Union-
712 PM CDT Mon Apr 11 2022

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.

.DAY ONE...Tonight.

Relative humidity values will be increasing throughout the rest of
the evening hours, bringing an end to the high fire danger conditions
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe weather is possible late Tuesday afternoon into the evening
hours. Large hail up to 2 inches, damaging wind gusts to 70 mph, and
a tornado or two are all potential threats with the strongest
storms.

The strong spring system will also bring wind gusts of 30 to 50 mph
and enhanced fire danger Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SDZ065-068-069-130015-
Hutchinson-Bon Homme-Yankton-
712 PM CDT Mon Apr 11 2022

This Hazardous Weather Outlook is for southeast South Dakota.

.DAY ONE...Tonight.

Relative humidity values will be increasing throughout the rest of
the evening hours, bringing an end to the high fire danger conditions
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe weather is possible late Tuesday afternoon into the evening
hours. Large hail up to 2 inches, damaging wind gusts to 70 mph, and
a tornado or two are all potential threats with the strongest
storms.

The strong spring system will also bring wind gusts of 30 to 50 mph
and enhanced fire danger Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCherokee, Ida, Plymouth, Woodbury38 min
Apr 12, 5:33 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien42 min
Apr 12, 5:45 PM CDTSevere Thunderstorm WarningFSDIda31 min
Apr 12, 5:54 PM CDTSevere Thunderstorm WarningFSDLyon33 min
Apr 12, 6:08 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson52 min
Apr 12, 6:31 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay13 min
Apr 12, 5:29 PM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Davison, Douglas, Hanson, Hutchinson46 min
Apr 12, 5:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCharles Mix, Douglas, Hanson, Hutchinson42 min
Apr 12, 5:51 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Moody, Turner39 min
Apr 12, 6:02 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Miner, Sanborn28 min
Apr 12, 6:10 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook, Miner35 min
Apr 12, 6:21 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDHanson, Hutchinson, McCook, Turner39 min
Apr 12, 6:36 PM CDTTornado Warning Tornado observedFSDHutchinson, McCook, Turner24 min
Apr 12, 6:40 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody35 min
Apr 12, 6:46 PM CDTSevere Thunderstorm WarningFSDHanson, McCook29 min
Apr 12, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDHutchinson, McCook, Minnehaha, Turner33 min

Nearby

Wind Advisories in South Dakota, 2022Wind Advisories in Iowa, 2022Wind Advisories in Nebraska, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.